Alert archive / West Virginia / Flash Flood Warnings in 2022

Flash Flood Warning 11, NWS Blacksburg, VA

July 27, 2022Greenbrier County, West Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 27, 2022, 3:53 AM EDT for Greenbrier County, West Virginia. It was in force for 5 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2022, 3:53 AM EDT (07:53 UTC)
Expired
Jul 27, 2022, 9:05 AM EDT
In force
5 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Greenbrier County, WV

The radar

The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:15 AM EDTFLASH FLOOD3 W Rupert, WVROAD WAS WASHED OUT ON JAMES RIVER KANAWHA TURNPIKE OUTSIDE OF RAINELLE.
Jul 27, 5:00 AM EDTFLASH FLOOD1 E Rainelle, WVGREENBRIER COUNTY 911 CENTER AND EMERGENCY PERSONNEL REPORT THAT ROUTE 60 IS FLOODED FROM THE MEADOW RIVER AND CLOSED AT VARIOUS POINTS. THE RIVER GAUGE ON SEWELL CREEK WAS IN FLOOD. A HOLE HAD ALSO DEVELOPED IN ROUTE 60 AT RAINELLE.
Jul 27, 7:00 AM EDTFLASH FLOOD1 N Rupert, WVBIG CLEAR CREEK OUT OF ITS BANKS AND U.S. ROUTE 60 CLOSED AT THIS LOCATION. TRACTOR TRAILERS ARE NOT ALLOWED TO ACCESS ROUTE 60 OFF INTERSTATE 64.
Jul 27, 7:00 AM EDTFLASH FLOOD1 N Rupert, WVCORRECTS PREVIOUS FLASH FLOOD REPORT FROM 1 N RUPERT. BIG CLEAR CREEK OUT OF ITS BANKS AND U.S. ROUTE 60 CLOSED AT THIS LOCATION. TRACTOR TRAILERS ARE NOT ALLOWED TO ACCESS ROUTE 60 OFF INTERSTATE 64. EMERGENCY PERSONNEL REPORTED THAT ONE WATER RESCUE HAD BEEN
Jul 27, 8:00 AM EDTFLASH FLOOD1 E Meadow Bluff, WVWEST VIRGINIA DEPARTMENT OF TRANSPORTATION REPORTS THAT U.S. ROUTE 60 WAS CLOSED AT SEVERAL LOCATIONS DUE TO FLOODING AND FLASH FLOODING BETWEEN THE FAYETTE COUNTY LINE AND ITS INTERSECTION WITH INTERSTATE 64 AT SAM BLACK CHURCH, WV.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 7.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2022-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2022-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

840 
WGUS51 KRNK 270753
FFWRNK
WVC025-271145-
/O.NEW.KRNK.FF.W.0011.220727T0753Z-220727T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
353 AM EDT Wed Jul 27 2022

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Greenbrier County in southeastern West Virginia...

* Until 745 AM EDT.

* At 353 AM EDT, Doppler radar and automated rain gauges indicated 
  heavy rain falling across the warned area. Between 2 and 2.5 
  inches of rain have fallen since midnight. Additional rainfall 
  amounts of 1.5 to 2 inches are possible in the warned area during 
  the next couple of hours. Flash flooding is ongoing or expected to 
  begin shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lewisburg...                       White Sulphur Springs...
  Ronceverte...                      Rainelle...
  Alderson...                        Rupert...
  Quinwood...

This includes the following streams and drainages...
  Beech Run, Coles Run, Boggs Run, Cold Knob Fork, Big Clear Creek, 
  Beaver Creek, Boggs Creek, Anthony Creek, Burdette Creek, Dry 
  Creek, Boulder Run, Dry Run, Burns Run and Big Run.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3812 8065 3804 8021 3803 7999 3787 8016
      3770 8029 3769 8038 3772 8040 3768 8045
      3773 8066 3776 8067 3787 8081 3787 8075
      3795 8081 3799 8077 3803 8083 3806 8080
      3808 8089 3810 8088 3808 8071

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

RAB
3 follow-up statements
198 
WGUS71 KRNK 270944
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
544 AM EDT Wed Jul 27 2022

WVC025-271145-
/O.CON.KRNK.FF.W.0011.000000T0000Z-220727T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greenbrier WV-
544 AM EDT Wed Jul 27 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM EDT THIS 
MORNING FOR GREENBRIER COUNTY...

At 544 AM EDT, Doppler radar and automated rain gauges indicated 
that moderate to heavy rain continued to fall across the warned 
area. Between 2 and 2.5 inches of rain have fallen since midnight 
from Rainelle to Lewisburg with 1 to 1.5 inches of rain since 
midnight east of Lewisburg to White Sulphur Springs. Additional 
rainfall amounts of 1.0 to 2 inches are possible in the warned area 
during the next hour. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Lewisburg...                       White Sulphur Springs...
Ronceverte...                      Rainelle...
Alderson...                        Rupert...
Quinwood...

This includes the following streams and drainages...
  Beech Run, Coles Run, Boggs Run, Cold Knob Fork, Big Clear Creek, 
  Beaver Creek, Boggs Creek, Anthony Creek, Burdette Creek, Dry 
  Creek, Boulder Run, Dry Run, Burns Run and Big Run.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3812 8065 3804 8021 3803 7999 3787 8016
      3770 8029 3769 8038 3772 8040 3768 8045
      3773 8066 3776 8067 3787 8081 3787 8075
      3795 8081 3799 8077 3803 8083 3806 8080
      3808 8089 3810 8088 3808 8071

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

RAB
704 
WGUS51 KRNK 271125
FFWRNK
WVC025-271345-
/O.EXT.KRNK.FF.W.0011.000000T0000Z-220727T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
725 AM EDT Wed Jul 27 2022

The National Weather Service in Blacksburg has extended the

* Flash Flood Warning for...
  Greenbrier County in southeastern West Virginia...

* Until 945 AM EDT.

* At 725 AM EDT, Doppler radar and automated rain gauges indicated 
  that moderate to heavy rain continued to fall across the warned 
  area. Between 2 and 2.5 inches of rain have fallen since midnight 
  from Rainelle to Lewisburg with 1 to 1.5 inches of rain since 
  midnight east of Lewisburg to White Sulphur Springs. Additional 
  rainfall amounts of 1.5 inches are possible in the warned area 
  during the next two hours. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lewisburg...                       White Sulphur Springs...
  Ronceverte...                      Rainelle...
  Alderson...                        Rupert...
  Quinwood...

This includes the following streams and drainages...
  Coles Run, Beaver Creek, Big Clear Creek, Beech Run, Boulder Run, 
  Anthony Creek, Boggs Run, Dry Run, Cold Knob Fork, Dry Creek, 
  Burns Run, Burdette Creek, Big Run and Boggs Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3812 8065 3804 8021 3803 7999 3787 8016
      3770 8029 3769 8038 3772 8040 3768 8045
      3773 8066 3776 8067 3787 8081 3787 8075
      3795 8081 3799 8077 3803 8083 3806 8080
      3808 8089 3810 8088 3808 8071

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

BMG
385 
WGUS71 KRNK 271305
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
905 AM EDT Wed Jul 27 2022

WVC025-271315-
/O.CAN.KRNK.FF.W.0011.000000T0000Z-220727T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greenbrier WV-
905 AM EDT Wed Jul 27 2022

...FLASH FLOOD WARNING IS CANCELLED FOR GREENBRIER COUNTY...

The heavy rain has ended, however small creeks and streams remain 
flooded and will continue to slowly rise for the next few hours. 
Please continue to heed remaining road closures.

A Flood Watch remains in effect until 1200 AM EDT Thursday for 
portions of Virginia and southeast West Virginia.

LAT...LON 3812 8065 3804 8021 3803 7999 3787 8016
      3770 8029 3769 8038 3772 8040 3768 8045
      3773 8066 3776 8067 3787 8081 3787 8075
      3795 8081 3799 8077 3803 8083 3806 8080
      3808 8089 3810 8088 3808 8071

$$

BMG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 7:41 PM EDT, 8 hours 12 minutes earlier.

Area forecast discussion, Jul 26, 7:41 PM EDT, 8 hours 12 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
741 PM EDT Tue Jul 26 2022

.SYNOPSIS...
A stationary front will extend from the Del Marva Peninsula to
the mid Mississippi Valley through Friday. Several periods of
showers and thunderstorms are expected until the front
potentially pushes just south of the region on Friday. Flooding
will be an on going threat through the end of the week.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 730 PM EDT Tuesday...

...Cancelled southern parts of the Flood Watch early...

Have cancelled the southern two tiers of counties from our Flood
Watch. The remainder of the area will remain in the Watch until
it expires at midnight. Various CAMs are showing additional
showers and thunderstorms with a couple more short wave kinks in
westerly flow aloft approaching us tonight. This along with
training convection along the stationary front in the area may
be enough to cause some small stream and urban flooding.

Most models are keeping us relatively dry until tomorrow
afternoon, that is if you are south of I-81. North of I-81 will
have a better potential for some showers and isolated
thunderstorms overnight, with the Greenbrier Valley having the
highest chances. Another inch or so will be possible in this
area through morning, with moderate rainfall intensities
expected where/when it does rain. FFG values in this area are
between 1-2" for a 6 hour period.

Otherwise expect clouds with occasional fog where clouds can
thin out some over south central VA and northern NC. Low
temperatures will range from the mid 60s to the low 70s.

As of 320 PM EDT Tuesday...

   No change to Flood Watch.

Satellite images had showed a few breaks in the clouds in the
foothills and piedmont of Virginia and North Carolina. This
provided enough heating to lower Lifted Index values and raise
Convective Available Potential Energy to about 2500 J/kg.

Clusters of thunderstorms will continue across this area with
gusty wind from any of the stronger cells. Hi-Res models keep
thunderstorms ongoing through 23-00Z/7-8PM.

Meanwhile, closer to the front a persistent band of showers and
embedded thunderstorms extended from southern West Virginia into
central Virginia. Little change in the orientation of this
precipitation for tonight and Wednesday. Probability of
precipitation will be highest from southeast West Virginia and
lowest in the North Carolina piedmont.

The coverage and intensity of precipitation will be at a
relative minimum between midnight and 8AM. Although the
precipitation will not completely end, coverage will be less.

After sunset in locations with in between rounds of rain, patchy
fog will develop. Persistence and NBM guidance used for lows
tonight will limited cooling potential due to such high dew
points.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 245 PM EDT Tuesday...

  Stalled front will provide wet weather through
  the end of the week.

A stalled stationary front currently lays across our region, and
throughout the week, it will drift north and south, but generally
will stay near the CWA. No particular day seems to be highlighted by
model guidance as the most intense rainfall or greatest risk of
severe weather. The danger with the weather this week lies in the
persistence of the boundary encouraging showers and storms with
potentially high rain rates for several days in a row. As the ground
becomes saturated after early week rains, flooding becomes more
likely as heavy rain falls on areas that have no ability to absorb
the moisture, thus creating significant runoff in addition.

PWAT values will be near 2 inches for most of the week, so there
will be no issue with access to moisture for the storms this week.
The greatest focus for the rain will be along and west of the Blue
Ridge, with our mountain areas being highlighted for moderate or
slight risk of excessive rain the remainder of the workweek.

By Friday a cold front will move southeast out of the OH River
Valley, grabbing the stationary front and moving it out of the area,
but eventually sagging and stalling out itself somewhere over the
east coast. The final resting location of this second front will
determine how active Friday's rain will be.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 245 PM EDT Tuesday...

   More rain on tap in the extended forecast.

As this second front sags south and basically replaces the previous
stalled front, daily showers and storms will continue to affect the
area. How far south the new boundary sags into the Carolinas will
determine our weekend weather, further south may provide us a break,
but nearer the NC/VA boundary would keep the rain coming. Patterns
in the models do agree that the stationary boundary will slowly lift
north in the early portion of next week, which, again, will affect
us differently depending on how far south it starts. To express the
uncertainty while acknowledging the presence of a front to provide
forcing for showers, have broadly left chance PoPs for most of the
long term forecast period.

Temperatures in the extended forecast will be mild, as we look to be
a few degrees below normal this weekend and early next week.

&&

.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
As of 720 PM EDT Tuesday...

A stalled front will keep rain and isolated -TSRA mainly for
LWB and BLF through the overnight hours. VCSH will be possible
at BCB and perhaps ROA overnight as well. Another round of TSRA
develops by tomorrow afternoon, and should be widespread similar
to today.

The coverage and intensity of precipitation will be at a
relative minimum between midnight and 8AM. Although the
precipitation will not completely end, coverage will be less.

Patchy MVFR fog will develop where there are breaks in the cloud
cover and closer to the stalled front. KBLF may lower to IFR
due to a persistent westerly component in the surface and low
level wind.

Average confidence for ceiling, visibility and wind.

.Extended Aviation Discussion...

The front will meander and linger about the region throughout
the week with periods of showers/thunderstorms, mainly favoring
the afternoon/evening hours. The abundant moisture and daily
precipitation will result in areas of dense late night/early
morning fog/low clouds with MVFR or lower conditions.

Another front will approach the area on Saturday and may briefly
push the deepest moisture farther south into the Carolinas.
Confidence in this occurring is low at this point with the more
likely scenario for the front to linger close to the
Virginia/North Carolina border.

Some periods of VFR will occur between late night/early morning
fog and afternoon showers and thunderstorms, especially east of
the Blue Ridge.

&&

.HYDROLOGY...
As of 320 PM EDT Tuesday...

Flood Watch for Excessive Rainfall remains in effect for the
foothills west through the mountains.

Precipitable water values from the 12Z/8AM at RNK were
1.83 inches and at GSO 2.05 inches, both well above normal.
Based on current FFG and expected precipitation through the
rest of the evening, as well as where heavier rain has fallen
in the past 48 hours, the flash flood threat continues.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until midnight EDT tonight for VAZ007-009>014-
     018>020-022>024.
NC...None.
WV...Flood Watch until midnight EDT tonight for WVZ042>044-507-508.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/SH
SHORT TERM...ET
LONG TERM...ET
AVIATION...AMS/RAB
HYDROLOGY...AMS
Hazardous weather outlook, Jul 26, 7:17 PM EDT, 8 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
717 PM EDT Tue Jul 26 2022

NCZ001>006-018>020-VAZ015>017-032>035-043>047-058-059-272330-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Grayson-Carroll-Floyd-Patrick-Franklin-Bedford-Amherst-Henry-
Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-
717 PM EDT Tue Jul 26 2022

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered to numerous showers and thunderstorms are expected each
day through the weekend. Locally heavy and repeated rainfall in the
same areas will result in an increased threat for flooding and flash
flooding through the week. A few storms could also become strong to
severe with damaging wind gusts being the main hazard.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ007-009>014-018>020-022>024-WVZ042>044-507-508-272330-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
717 PM EDT Tue Jul 26 2022

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered to numerous showers and thunderstorms are expected each
day through the weekend. Locally heavy and repeated rainfall in the
same areas will result in an increased threat for flooding and flash
flooding through the week. A few storms could also become strong to
severe with damaging wind gusts being the main hazard.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone by calling 1-866-215-4324, social media, by email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

In the hours before

Special weather statement, Jul 27, 1:16 AM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Blacksburg VA
116 AM EDT Wed Jul 27 2022

VAZ019-WVZ507-508-270730-
Alleghany VA-Eastern Greenbrier-Western Greenbrier-
Including the cities of Clifton Forge, Covington, Lewisburg,
White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle
116 AM EDT Wed Jul 27 2022

...Persistent Heavy Rainfall Along Interstate 64 Corridor...

An area of moderate to heavy rainshowers has persisted along and
near the Interstate 64 corridor from Rainelle, to Lewisburg, to
White Sulphur Springs, to Covington for the past couple of hours.
Rainfall amounts are averaging 1/4 to 1/2 inch per hour along this
corridor, resulting in around an inch or so in the past couple of
hours. This rainfall is likely to continue for a while longer.
Minor flooding and ponding of water on the Interstate and
surrounding roads and highways can be expected for at least the
next couple of hours. Visibility will be reduced in areas of heavy
rainfall.

Reduce speed to reduce the hazard of hydroplaning. Be alert for
minor flooding and ponding of water on the roadway. Avoid flooded
roads and do not drive into areas where water covers the road.

RAB
Special weather statement, Jul 27, 3:22 AM EDT, 31 minutes before
Special Weather Statement
National Weather Service Blacksburg VA
322 AM EDT Wed Jul 27 2022

NCZ003-019-020-271200-
Surry-Wilkes-Yadkin-
Including the cities of Dobson, Wilkesboro, and Yadkinville
322 AM EDT Wed Jul 27 2022

...Areas of Dense Fog Expected Through Sunrise...

Areas of dense fog have develop across the northwest North
Carolina Foothills, especially along and near the Interstate 77
corridor and U.S. 421 corridors. Those planning travel across
Wilkes, Yadkin, and Surry counties early this morning should plan
on encountering areas of dense fog with greatly reduced
visibility. Reduce speed, allow extra time to reach your
destination, use low beam headlights, and leave extra distance
between you and the vehicle in front of you.

The fog is expected to dissipate in the 8 AM to 9 AM EDT time
frame.

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:38 AM EDTAreal Flood AdvisoryRNKGreenbrier, Summers5 hr
Jul 27, 3:17 AM EDTFlood WatchRNKGreenbrier, Mercer, Monroe, Summers39 hr
Jul 27, 7:45 AM EDTAreal Flood AdvisoryRNKMercer3 hr
Jul 27, 8:59 AM EDTAreal Flood WarningRNKGreenbrier7 hr
Jul 27, 9:08 AM EDTAreal Flood WarningRNKMercer4 hr
Jul 27, 12:36 PM EDTAreal Flood AdvisoryRNKGreenbrier86 min
Jul 27, 12:54 PM EDTFlash Flood WarningRNKGreenbrier3 hr
Jul 27, 4:01 PM EDTFlash Flood WarningRNKMercer, Summers4 hr

Nearby

Flash Flood Warnings in West Virginia, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.